Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2004, 4:35 AM CDT for Moniteau County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 4:35 AM CDT (09:35 UTC)
- Expired
- May 13, 2004, 5:15 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Moniteau County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 130935 SVRLSX MOC135-131015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 435 AM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONITEAU COUNTY IN CENTRAL MISSOURI * UNTIL 515 AM CDT * AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF TIPTON...MOVING EAST AT 30 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING HAIL. * LOCATIONS IMPACTED INCLUDE... CLARKSBURG HIGH POINT CALIFORNIA MCGIRK SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3862 9301 3837 9293 3847 9247 3883 9243 $$ FG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:45 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 13, 2:45 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 245 AM CDT THU MAY 13 2004 .DISCUSSION... AT SFC CDFNT HAS MADE ITS WAY INTO NRN MO SWWD INTO SFC LOW IN WRN OK. SWLY FLOW ALOFT KEEPING ADVANCE OF UNSEASONABLY COLD AIR PRETTY SLOW AND LATEST INDICATIONS ARE ANOTHER S/W WILL ROTATE AROUND THE BOTTOM OF THE DEEP ROCKIES TROUGH AND MOVE ONTO THE SRN PLAINS TONIGHT BEFORE LIFTING NEWD INTO MO ON FRIDAY. ALL THE ACTIVITY DEVELOPED W OF US OVERNIGHT. TSTMS HOLDING THEIR OWN BETTER THAN I THOT THEY WOULD AS THEY MOVE TOWARD CNTRL MO. LOOK FOR THIS ACTIVITY TO DIE OUT OVER WRN HLF CWA THIS MORNING. NEXT ROUND OF ACTIVITY WILL DEVELOP THIS AFTN/EVE CLOSER TO US AND N CNTRL MO MAY HAVE HEAVY PCPN PROBLEM. DID NOT ISSUE ANY HIGHLIGHTS ATTM AS I THINK WE HAVE TIME TO TAKE ANOTHER LOOK AT IT BEFORE ISSUING THE LATEST THIS AFTN. ONCE THE SECOND S/W ROTATES THRU US LOOK FOR COLDER AIR TO RACE EWD INTO THE AREA. MAY NOT HAVE IT COLD ENOUGH BUT THE TREND IS THERE. FOR TDA WILL GO WITH HIGH POPS IN MO SIDE OF CWA TDA PRIMARILY FROM DECAYING LN OF STORMS AND THEN WILL LOOK FOR PCPN TO PEAK OUT LATE TONIGHT AND EARLY FRIDAY ALG/BHD CDFNT. JUST RECEIVED THE HVY PCPN OUTLOOK WHICH ALSO AGREES IN KEEPING THIS JUST WEST OF OUR AREA...LOOKS GOOD TO US. EXTENDED...HI PRESSURE MOVES NORTHEAST OF THE AREA ON SUNDAY WITH RETURN FLOW KICKING IN AND DEWPOINTS CLIMBING BACK INTO THE 50S AND 60S BY MONDAY. FELT THAT MOS GUIDANCE WAS A LITTLE TOO COOL THROUGH THE EXTENDED SO I BUMPED THINGS UP A BIT HERE AND THERE TO KEEP US IN THE UPPER 70S AND LOW 80S THROUGH THE PERIOD. THERE COULD BE SOME ISOLATED TO SCATTERED RAIN OVER NORTHERN SECTIONS OF THE AREA ON SUNDAY NIGHT INTO MONDAY ON THE NOSE OF THE LOW LEVEL JET AND ALONG THE WARM FRONT...BUT ITS KIND OF QUESTIONABLE AT THIS TIME SO JUST KEPT SLIGHT CHANCES GOING. INTO MID-WEEK THE GFS SETS UP A QUASI-STATIONARY FRONT EAST WEST THROUGH THE CWFA. THE ECMWF DOESNT HAVE THIS FEATURE...AND PREVIOUS RUNS OF THE GFS WERE FURTHER NORTH WITH THIS BOUNDARY. GIVEN THIS UNCERTAINTY WAS RELUCTANT TO GO TOO HIGH FOR POPS...BUT GIVEN THE TIME OF YEAR AND THE ZONAL FLOW WITH LITTLE SHORTWAVES RIPPLING THROUGH ALOFT...FELT THAT A BLANKET 30 POP WAS IN ORDER. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. PEDIGO/CARNEY EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 12, 8:39 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 839 PM CDT WED MAY 12 2004 ILZ095-MOZ018-019-026-027-034-035-041-042-047-131100- ADAMS IL-AUDRAIN-BOONE-KNOX-LEWIS-MARION-MONITEAU-MONROE-RALLS- SHELBY- 839 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. THUNDERSTORMS ALONG A COLD FRONT OVER NORTHWEST MISSOURI WILL PUSH SOUTHEAST DURING THE PREDAWN HOURS...THREATENING AREAS MAINLY TO THE WEST OF A COLUMBIA...QUINCY LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY OVER THE AREA THURSDAY THROUGH FRIDAY...AND HEAVY RAIN WILL BE POSSIBLE. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-064-065-069-070-074-079-096>102-MOZ036-048>052-059>065- 072>075-084-085-099-131100- BOND IL-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 839 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY THROUGH FRIDAY...AND HEAVY RAIN MAY BE POSSIBLE. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:15 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.